MAUDE Adverse Event Report: SYNTHES MONUMENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; GUIDE

SYNTHES MONUMENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; GUIDE
Catalog Number 357.411
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reported the following: it was reported that the patient underwent an insertion of a helical blade during a trochanteric fixation nail (tfn) procedure on (b)(6) 2017 to treat a proximal femur fracture.During the procedure the helical insertion coupling did not align properly making it hard to insert the blade correctly.There was a ten (10) minute delay related to this event.No information available on whether the procedure was completed.No harm was reported to the patient.No information available on patient outcome.Concomitant device reported: helical blade insertion screw (part 357.369, lot 6581164, quantity 1); compression nut (part 357.371, lot 6599561, quantity 1); helical blade coupling screw (unknown part and lot numbers, quantity 1).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part 357.411, supplier lot 6605563: release to warehouse date: june 16, 2011.Supplier: (b)(4).No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The initial complaint was reviewed and found not reportable.The information in this complaint record reasonably suggests that there is no allegation of a complaint against this device and there is no reported malfunction or adverse event caused or contributed to with this device.The device functioned as intended.Should further information become available this determination will be reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The initial complaint was reviewed and found not reportable.The information in this complaint record reasonably suggests that there is no allegation of a complaint against this device and there is no reported malfunction or adverse event caused or contributed to with this device.The device functioned as intended.Should further information become available this determination will be reviewed.

Brand Name
INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6696460
Report Number1719045-2017-10641
Device Sequence Number998740
Product Code FZX
UDI-Device Identifier10886982196347
UDI-Public(01)10886982196347(10)6605563
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.411
Device Lot Number6605563
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2017
Supplement Date Received by Manufacturer07/10/2017
07/20/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date07/12/2017
07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1 PART 357.369, LOT 6581164, INSERTION SCREW.; 1 PART 357.371, LOT 6599561, COMPRESSION NUT.; 1 UNKNOWN COUPLING SCREW.